DVT deep vein thrombosis forum

       Home    1

number of replies (5) - Page 1 of 1
weight loss
Started by Char
Posted: October 17, 2008 at 13:55
First 3 months on Warfarin I gained weight, 10 pounds, now have lost about 6 pounds. My activity level is almost back to normal, but less biking.
Anyone else noticed weight loss??
9163
Re: weight loss
Reply #1 by Linda
Posted: October 17, 2008 at 23:09
Char,
I did not notice any weight loss on Warfarin but any weight gain I might have had would have been due to inactivity. I was a very active person before I developed the clot in my leg and it took a long time before I could walk my three miles every night after dinner. So, I am sure I must have gained weight at that time. I do remember having to lose weight the next year for my daughter's wedding so there must have been a weight gain of 8 pounds or so.
9167
Re: weight loss
Reply #2 by Char
Posted: October 18, 2008 at 11:02

Thanks Linda, I wish only to gain weight. Hmmm, I am just too active for my calorie intake, hardly in the house and I have a new dog. Lots of walking, he is so exhausted at bedtime he sleeps all night. But I am concerned, as my appetite is not as good and have had some stomach cramping after the Warfarin. All blood work including a d-dimer is normal. Office visit at my GI Doctor agrees that Warfarin causes cramping. Less than 4 months to go taking Warfarin.

9173
Re: weight loss
Reply #3 by DC
Posted: October 18, 2008 at 14:06
Hey Char,

First off I wish I was in Florida with you, sounds like we love the outdoors equally, but I guess I'll stay in Texas.
On the weight loss thing, I've only lost 4 pounds, but, I was a smoker and I quit when I was diagnosed with DVT, so now I eat like a horse. I'm assuming since I haven't gained MORE weight that it must be related to the Warfarin as it does upset my stomach, plus, they have me on one baby aspirin a day as well, and that upsets my tummy too.
9175
Re: weight loss
Reply #4 by Char
Posted: October 18, 2008 at 18:36
Hey DC
I am trying to eat more, but have to be hungry, the hot weather and Warfarin decreases my appetite. Plus my stuffy big nose does not encourage appetite. Not sure if that is Warfarin related, have always had somewhat of a stuffy big nose. Aspirin has always upset my stomach, but now not taking Aspirin.
Most people gain weight when they quit smoking, therefore has to be the Warfarin for weight loss?
Have been many times to Texas, loved Padre Island.
9180
Re: weight loss
Reply #5 by susie
Posted: October 18, 2008 at 19:26
hi char

i lost around a stone when first diagnosed within a couple weeks i think that was the shock of it, but have put on a bit now im only small anyhow but i think warafin gives you appetite once your feeling better,
9181
   1
Reply to this topic    or     Start New Topic

Your Name:
Reply Subject: Re: weight loss
Comments:
(You may enter up to 3001 characters)

characters left

Type the characters shown in the image for verification 2: